Was this a reaction???

Author:
Publish date:
Updated on

My one year old, who has a PA, was just getting ready for a nap when I noticed little hives all along his ankles. He does have eczema, but these were little welts that looked like hives. I gave him some benadryl, and they are gone. Does this sound like a reaction that I should worry about? Do I keep giving him benadryl for a couple of doses? I hate not knowing exactly what is going on! The lack of control over allergies really bites! :) Jane

On Oct 2, 2008

Hi, I remember those days of when my child was young and the not knowing is scary, and we still go through those times. I would keep an eye on the hives and if necessary repeat the dose when you can. Maybe even try and wash the area or put a cool compress on. Edited to say: Sorry I realized I really didn't answer your question. It could be a reaction to contact with something. Was your child walking bearfoot? If it is a reaction and only on the feet, it could have been to something that the feet came in contact with. Hope your child is doing better!

On Oct 2, 2008

Thanks for the reply! I forgot to mention that yesterday he had his one year vaccine. He does have a big red welt from one of the needles, so maybe this is an extension of that? I'll just keep an eye on him for now!

On Oct 2, 2008

Yes, it might be an extension of that. There are some children who gets hives when they have a virus. Maybe it is because of the vaccine. I would certainly tell your pediatrician about it since it was so close to the vaccine, as they may not want you to repeat the booster if hives were an outcome of it.

Related